Alert archive / California / Snow Advisories in 2006

Snow Advisory 17, NWS Eureka, CA

April 14, 2006

NWS Eureka, CA issued this snow advisory at Apr 14, 2006, 3:34 PM PDT. It took effect at Apr 15, 2006, 5:00 AM PDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 3:34 PM PDT (22:34 UTC)
In effect from
Apr 15, 2006, 5:00 AM PDT
Expired
Apr 16, 2006, 8:00 AM PDT
In force
27 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 142234
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
334 PM PDT FRI APR 14 2006

...WET AND WINTRY WEATHER TO RETURN TO NORTHWEST CALIFORNIA THIS
WEEKEND...

.A STRONG LATE SEASON STORM SYSTEM WILL DROP SOUTHWARD FROM THE
GULF OF ALASKA THIS WEEKEND...BRINGING AN UNSEASONABLY COLD AIR
MASS TO NORTHWEST CALIFORNIA. SNOW LEVELS WILL FALL TO 3000 TO
4000 FEET BY SATURDAY MORNING...AND THEN FALL FURTHER TO 2000 TO
2500 FEET BY SUNDAY MORNING. SNOW ACCUMULATIONS OF 4 TO 8
INCHES...WITH LOCAL ACCUMULATIONS UP TO A FOOT...ARE LIKELY ABOVE
3000 FEET SATURDAY THROUGH SUNDAY. UP TO 2 TO 4 INCHES IS ALSO
LIKELY DOWN TO ABOUT 2500 FEET WITH THIS STORM SYSTEM.


CAZ003-151145-
/O.NEW.KEKA.SN.Y.0017.060415T1600Z-060416T0800Z/
NORTH COAST INTERIOR-
334 PM PDT FRI APR 14 2006

...SNOW ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 1 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 1 AM PDT
SUNDAY. 

3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 3500 FEET DURING THE DAY
SATURDAY. SNOW LEVELS WILL FALL TO NEAR 3000 FEET BY SATURDAY
NIGHT...WITH AN ADDITIONAL 3 TO 6 INCHES OF SNOW EXPECTED. SNOW
LEVELS WILL CONTINUE TO FALL ON SUNDAY...WITH ACCUMULATIONS OF 1 
TO 3 INCHES IN OCCASIONAL SHOWERS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ004-151145-
/O.NEW.KEKA.SN.Y.0017.060416T0000Z-060416T1400Z/
UPPER TRINITY RIVER-
334 PM PDT FRI APR 14 2006

...SNOW ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 7 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 7 AM PDT
SUNDAY. 

SNOW LEVELS WILL FALL TO 3000 TO 3500 FEET SATURDAY NIGHT...WITH
4 TO 7 INCHES OF SNOW EXPECTED. SNOW LEVELS WILL FALL FURTHER TO
2000 TO 2500 FEET SUNDAY...WITH ACCUMULATIONS OF 1 TO 3 INCHES IN
OCCASIONAL SHOWERS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ST
4 follow-up statements
000 
WWUS46 KEKA 150810
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
110 AM PDT SAT APR 15 2006

...WINTRY WEATHER EXPECTED ABOVE 3000 FEET SATURDAY MORNING THROUGH
SUNDAY MORNING...

.A STRONG LATE SEASON STORM SYSTEM DROPPING SOUTHWARD FROM THE
GULF OF ALASKA EARLY SATURDAY WILL BRING AN UNSEASONABLY COLD AIR MASS
TO NORTHWEST CALIFORNIA. SNOW LEVELS WILL FALL TO 3500 TO 4000
FEET THIS MORNING...AND THEN FALL FURTHER TO 2000 TO 3000 FEET BY
SUNDAY MORNING. NEW SNOW ACCUMULATIONS OF 5 TO 10 INCHES...WITH
LOCAL ACCUMULATIONS UP TO A FOOT...ARE LIKELY ABOVE 3000 FEET BY
SUNDAY MORNING. UP TO 1 TO 3 INCHES IS ALSO POSSIBLE DOWN TO ABOUT
2500 FEET WITH THIS STORM SYSTEM.

CAZ003-152115-
/O.EXT.KEKA.SN.Y.0017.060415T1200Z-060416T1200Z/
NORTH COAST INTERIOR-
110 AM PDT SAT APR 15 2006

...SNOW ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO
5 AM PDT SUNDAY FOR ELEVATIONS ABOVE 2500 FEET...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 5 AM PDT SUNDAY. 

4 TO 8 INCHES OF NEW SNOW IS EXPECTED ABOVE 3500 FEET DURING THE
DAY SATURDAY. SNOW LEVELS WILL FALL TO 2500 TO 3000 FEET SATURDAY
NIGHT...WITH AN ADDITIONAL 1 TO 3 INCHES OF SNOW EXPECTED. SNOW AT
THIS ELEVATION IS LIKELY TO AFFECT BERRY SUMMIT SATURDAY NIGHT.
SNOW LEVELS WILL FLUCTUATE BETWEEN 2000 AND 2500 FEET ON
SUNDAY...WITH ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES IN
OCCASIONAL SNOW SHOWERS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ004-152115-
/O.EXT.KEKA.SN.Y.0017.060415T1500Z-060416T1500Z/
UPPER TRINITY RIVER-
110 AM PDT SAT APR 15 2006

...SNOW ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 AM PDT
SUNDAY FOR ELEVATIONS ABOVE 3000 FEET...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 AM
PDT SUNDAY. 

SNOW LEVELS WILL FALL TO 3500 FEET DURING THE DAY TODAY...WITH 3 TO
6 INCHES OF NEW SNOW EXPECTED. SNOW LEVELS WILL CONTINUE TO FALL
SATURDAY NIGHT TO NEAR 3000 FEET...WITH ACCUMULATIONS OF 2 TO 4 INCHES
EXPECTED. SNOW SHOWERS WILL ALSO OCCUR SUNDAY AFTERNOON AND
EVENING...WITH SNOW LEVELS FLUCTUATING BETWEEN 2000 AND 2500
FEET. ADDITIONAL ACCUMULATIONS ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
LUTZ
000 
WWUS46 KEKA 152115
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
215 PM PDT SAT APR 15 2006


CAZ003-161200-
/O.CON.KEKA.SN.Y.0017.000000T0000Z-060416T1200Z/
NORTH COAST INTERIOR-
215 PM PDT SAT APR 15 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY FOR
ELEVATIONS ABOVE 2500 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. 

SNOW LEVELS BETWEEN 3000 AND 3500 FEET AT MID AFTERNOON WILL
FALL TO AROUND 2500 FEET OVERNIGHT. AN ADDITIONAL 3 TO 5 INCHES
OF SNOW ACCUMULATION IS LIKELY ABOVE 3000 FEET...WITH A COUPLE
OF INCHES OF NEW SNOW AT 2500 FEET ELEVATION. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ004-161200-
/O.CON.KEKA.SN.Y.0017.000000T0000Z-060416T1500Z/
UPPER TRINITY RIVER-
215 PM PDT SAT APR 15 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY FOR
ELEVATIONS ABOVE 2500 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY. 

SNOW LEVELS NEAR 3500 FEET AT MID AFTERNOON WILL FALL TO AROUND
2500 FEET OVERNIGHT. AN ADDITIONAL 3 TO 5 INCHES OF SNOW
ACCUMULATION IS LIKELY ABOVE 3000 FEET...WITH A COUPLE OF INCHES
OF NEW SNOW AT 2500 FEET ELEVATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MAB
000 
WWUS46 KEKA 161238
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
530 AM PDT SUN APR 16 2006

CAZ003-161330-
/O.EXP.KEKA.SN.Y.0017.000000T0000Z-060416T1200Z/
NORTH COAST INTERIOR-
530 AM PDT SUN APR 16 2006

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY FOR ELEVATIONS ABOVE 2500 FEET IS NO LONGER IN
EFFECT. WHILE SNOW SHOWERS WILL OCCUR ABOVE 2000 TO 2500 FEET
TODAY THROUGH TONIGHT...SNOW ACCUMULATIONS ARE GENERALLY EXPECTED
TO REMAIN UNDER 2 INCHES BELOW 3000 FEET...AND UNDER 4 INCHES
ABOVE 3000 FEET. TRAVELERS ARE STILL ADVISED TO USE CAUTION...AS
ROADWAYS CAN STILL BECOME HAZARDOUS WITH THESE LIGHTER SNOW 
ACCUMULATIONS.

$$

CAZ004-161500-
/O.CON.KEKA.SN.Y.0017.000000T0000Z-060416T1500Z/
UPPER TRINITY RIVER-
530 AM PDT SUN APR 16 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING 
ABOVE 2500 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

LINGERING LIGHT SNOW ACROSS THE MOUNTAINS OF TRINITY COUNTY THIS
MORNING WILL PRODUCE ANOTHER ONE TO TWO INCHES OF SNOW ABOVE 2500
FEET THIS MORNING. WHILE SNOW SHOWERS ARE EXPECTED TO OCCUR TODAY
INTO TONIGHT...AMOUNTS ARE GENERALLY EXPECTED TO REMAIN UNDER 2
INCHES BELOW 3000 FEET...AND UNDER 4 INCHES ABOVE 3000 FEET.
THEREFORE...THE SNOW ADVISORY WILL LIKELY BE ALLOWED TO EXPIRE AT
8AM PDT THIS MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
BTL
000 
WWUS46 KEKA 161444
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
744 AM PDT SUN APR 16 2006


CAZ004-161545-
/O.EXP.KEKA.SN.Y.0017.000000T0000Z-060416T1500Z/
UPPER TRINITY RIVER-
744 AM PDT SUN APR 16 2006

...SNOW ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM PDT THIS
MORNING.

SCATTERED SNOW SHOWERS WILL OCCUR ABOVE 2000 TO 2500 FEET TODAY
THROUGH TONIGHT...SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN UNDER
2 INCHES BELOW 3000 FEET...AND UNDER 4 INCHES ABOVE 3000 FEET.

TRAVELERS ARE ADVISED TO USE CAUTION WHILE DRIVING...BE PREPARED
FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES.

$$
KENNEDY

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Apr 13, 4:10 PM PDT, 23 hours 24 minutes earlier.

Area forecast discussion, Apr 13, 4:10 PM PDT, 23 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
310 PM PST THU APR 13 2006

.SYNOPSIS...A COLD FRONT WILL PUSH ACROSS NW CALIFORNIA LATE FRIDAY.
COLD AIR IN THE WAKE OF THE FRONT WILL DRIVE SNOW LEVELS DOWN TO
2500-3000 FEET OVER THE WEEKEND. A STRONG WESTERLY JET STREAM WILL
BRING MODERATE TO HEAVY RAINFALL ACROSS THE DISTRICT SATURDAY...AS A
SURFACE LOW PRESSURE SYSTEM PUSHES TOWARDS THE CENTRAL OREGON COAST.
SHOWERS WILL CONTINUE THROUGH SUNDAY...BUT END ON MONDAY AS HIGH
PRESSURE BUILDS ACROSS THE REGION.

&&

.DISCUSSION...THE UPPER LEVEL LOW THAT BROUGHT HEAVY RAIN TO THE SF
BAY AREA AND SOUTHERN MENDOCINO COUNTY THROUGH YESTERDAY HAS PUSHED
WELL SOUTH OF THE AREA. BUILDING IN ITS WAKE IS A VERY COLD AND DEEP
UPPER LEVEL LOW THAT WILL CONTINUE TO PUSH THE STORM TRACK ACROSS
THE NORTH PACIFIC SOUTHWARD. SO THE NEXT CHANCE OF PRECIPITATION
ACROSS FAR NW CALIFORNIA WILL COME AS THE LEADING EDGE OF THE COLD
AIR PUSHES ACROSS THE AREA FRIDAY. LATEST ETA12 INDICATED NO
RAINFALL OVER NW CA UNTIL FRI NIGHT...BUT GFS HAS BEEN QUITE
CONSISTENT WITH PUSHING A DECENT PLUME OF MOISTURE SOUTH DURING THE
DAY AND WRINGING A FEW HUNDREDTHS OUT OF IT. SO HAVE LEANED TOWARDS
THE GFS WITH POPS FOR FRIDAY...BUT WITH ONLY A FEW HUNDREDTHS OF AN
INCH EXPECTED AND CONFINED MAINLY TO HUMBOLDT AND DEL NORTE
COUNTIES.

THE MAIN ISSUE WITH THIS APPROACHING SYSTEM WILL BE THE SIGNIFICANT
PUSH OF COLD AIR AS THIS VERY COLD SYSTEM DRIVES SOUTH OUT OF THE
GULF OF ALASKA...ACROSS THE NE PAC...AND OVER NW CA. GUIDANCE HAS
CONSISTENTLY SHOWN 850MB TEMPS DROPPING TO -1 TO -4 DEG CENTIGRADE
BY LATE SATURDAY THROUGH SUNDAY ACROSS FAR NW CA. IN ADDITION...ALL
MODELS ARE LOCKING ONTO A SIGNIFICANT SHORT WAVE FEATURE PUSHING
ACROSS NW CA SATURDAY...WHICH IS SUPPORTED BY A 120+ KT WESTERLY JET
DRIVING THROUGH THE BASE OF THE LONGER WAVE TROUGH. THIS WILL
SUPPORT THE DEVELOPMENT OF A ROUGHLY 990MB SURFACE LOW PUSHING
TOWARDS THE COAST OF OREGON. ALONG WITH THIS FEATURE...THE GFS ALSO
INDICATES A POST COLD FRONT PLUME OF HIGH PW AIR GETTING ENTRAINED
INTO THE SYSTEM. THIS APPEARS TO BE A REMNANT FROM THE VERY MOIST
SUBTROPICAL AIR MASS...QUITE EVIDENT IN THE AMSU PW IMAGES...THAT
HAS RECENTLY BEEN INJECTED INTO MID LATITUDES ACROSS THE CENTRAL
PACIFIC. SO WITH THE RELATIVELY HIGH MOISTURE VALUES...THE STORM
DYNAMICS...AND THE SIGNFICANT OROGRAPHIC ASSISTANCE FROM THE SW FLOW
ALOFT...WE SHOULD SEE 4-8 INCHES OF SNOW ON SATURDAY ABOVE 3000 FEET
IN NW CA. AS THE UPPER TROUGH LINGERS AND YET ANOTHER SHORT WAVE
ROTATES ACROSS THE AREA...THE SNOW LEVELS WILL FALL A LITTLE MORE
(2500 FT) AND WE WILL LIKELY PICK UP ANOTHER 2-3 INCHES OF SNOW.

NUMERICAL GUIDANCE STILL POINTS TOWARDS A BREAK IN THE SHOWERY
REGIME MON-WED OF NEXT WEEK...AS A SHORT WAVE RIDGE BUILDS OUT AHEAD
OF THE LONGER WAVE TROUGH THAT IS APPARENTLY RETROGRADING OUT TO
SEA. BUT GUIDANCE ALSO CONTINUES TO STRONGLY SUGGEST THAT WE WILL BE
DEALING WITH MORE RAIN ACROSS FAR NW CA BY NEXT THURSDAY AND
POSSIBLY THROUGH THE FOLLOWING WEEKEND.

TJADEN

&&

.AVIATION...VFR FLIGHT CONDITIONS WILL PREVAIL FOR COASTAL SECTIONS
OVERNIGHT ALTHOUGH RECENT RAINS WILL LEAD TO MVFR/LCL IFR VSBYS/CIGS
ACROSS INTERIOR RIVER VALLEYS LATER TONIGHT. INCREASING MID-HIGH
LEVEL CLOUD COVER IN ASSOCIATION WITH THE NEXT STORM SYSTEM CAN BE
EXPECTED LATE TONIGHT ACROSS DEL NORTE AND HUMBOLDT COUNTIES. BURGER

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.